MAUDE Adverse Event Report: CONMED Y-KNOT RC ALL-SUTURE ANCHOR; Y-KNOT ANCHOR

CONMED Y-KNOT RC ALL-SUTURE ANCHOR; Y-KNOT ANCHOR
Catalog Number YRC02
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device was discarded by the user facility; therefore, a packaging evaluation is not able to be completed.The alleged sterility breach is unable to be verified.No prior complaints have been filed against this lot.In the past two years, one similar complaint has been reported for this device family.In this same timeframe, (b)(4).This reported packaging issue was obvious to the facility, prompting the disposal of the device.There was no patient involvement.As with all medical devices, examination of the product occurs multiple times prior to use.Good clinical practice would include examination and verification of the original packaging and its labeling to ensure both are intact.The instructions for use (ifu) provides the following warning.-if packaging has been opened/damaged or altered, do not use the product and contact the manufacturer immediately.This incident type will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
A sterility breach was reported on a yrc02 anchor.This was found during inspection; therefore, there was no patient contact.Additional information was collected from the sales representative that the anchor came in a box of 10 and seemed to have a crease in it as if it had been folded during shipment.There was no obvious breach of sterility, however, this device was discarded and not used due to uncertainty.This report is raised on the basis of a reported device malfunction with potential for injury with recurrence.

Brand Name
Y-KNOT RC ALL-SUTURE ANCHOR
Common Device Name
Y-KNOT ANCHOR
Manufacturer (Section D)
CONMED
11311 concept blvd
largo FL 33773
MDR Report Key6940025
Report Number1017294-2017-00092
Device Sequence Number788059
Product Code MBI
UDI-Device Identifier10845854080542
UDI-Public(01)10845854080542(17)220603(30)1(10)840628
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/03/2022
Device Catalogue NumberYRC02
Device Lot Number840628
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2017
Initial Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1